Alert archive / Oregon / Hazardous Seas Warnings in 2016
Hazardous Seas Warning 39, NWS Medford, OR
NWS Medford, OR issued this hazardous seas warning at May 6, 2016, 3:37 PM PDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 6, 2016, 3:37 PM PDT (22:37 UTC)
- Expired
- May 6, 2016, 11:00 PM PDT
- In force
- 7 hr
- Issued by
- NWS Medford, OR
The text
As transmitted.
851 WHUS76 KMFR 062237 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 337 PM PDT FRI MAY 6 2016 PZZ376-071145- /O.NEW.KMFR.SE.W.0039.160506T2237Z-160508T0600Z/ /O.EXT.KMFR.GL.W.0031.000000T0000Z-160508T0600Z/ /O.EXT.KMFR.SC.Y.0054.000000T0000Z-160508T0600Z/ /O.EXT.KMFR.GL.A.0022.160508T0600Z-160510T0600Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 337 PM PDT FRI MAY 6 2016 ...GALE WARNING NOW IN EFFECT UNTIL 11 PM PDT SATURDAY... ...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 11 PM PDT SATURDAY... ...GALE WATCH IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY EVENING... * WINDS...NORTH 25 TO 35 KT WITH GUSTS UP TO 45 KT THROUGH SATURDAY EVENING. WINDS WILL LIKELY REMAIN STRONG AND MAY REACH GALE FORCE AGAIN IN THE SOUTHERN PORTION OF THE WATERS LATE SUNDAY MORNING THROUGH MONDAY EVENING. * SEAS...CONSISTING PRIMARILY OF SHORT PERIOD WIND DRIVEN WAVES....WILL BE VERY STEEP AT 9 TO 13 FEET THROUGH THIS EVENING THEN 8 TO 11 FEET SATURDAY THROUGH MONDAY EVENING. * AREAS AFFECTED AND TIMING...GALE FORCE WINDS WILL OCCUR MOSTLY SOUTH OF PORT ORFORD WITH NEAR GALES AND HAZARDOUS SEAS IN THE OUTER PORTION. SMALL CRAFT ADVISORY CONDITIONS WILL AFFECT THE REST OF THE ZONE. THE STRONGEST WINDS AND STEEPEST SEAS WILL OCCUR DURING THE AFTERNOONS AND EVENINGS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ356-071145- /O.NEW.KMFR.SE.W.0039.160506T2237Z-160507T0600Z/ /O.EXT.KMFR.SC.Y.0053.000000T0000Z-160508T0600Z/ /O.EXT.KMFR.SW.Y.0056.000000T0000Z-160508T0600Z/ /O.CON.KMFR.GL.W.0031.000000T0000Z-160507T0600Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 337 PM PDT FRI MAY 6 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT SATURDAY... * WINDS...NORTH 20 TO 35 KT WITH GUSTS UP TO 40 KT THROUGH THIS EVENING. WINDS WILL THEN REACH 15 TO 25 KT THROUGH SATURDAY EVENING...AND LIKELY THROUGH MONDAY EVENING. * SEAS...CONSISTING PRIMARILY OF SHORT PERIOD WIND DRIVEN WAVES WILL BE STEEP TO VERY STEEP AT 6 TO 11 FEET THROUGH SATURDAY EVENING...AND LIKELY THROUGH MONDAY EVENING. * AREAS AFFECTED AND TIMING...GALE FORCE WINDS WILL OCCUR MOSTLY BEYOND 5 NM OF THE COAST FROM GOLD BEACH SOUTH...WITH SMALL CRAFT ADVISORY WINDS AND SEAS OVER THE REST OF THE ZONE THIS EVENING. WINDS WILL BE SLIGHTLY WEAKER DURING THE WEEKEND INTO MONDAY EVENING. THE STRONGEST WINDS AND STEEPEST SEAS WILL OCCUR IN THE OUTER PORTION OF THE WATERS AND NEAR CAPE BLANCO DURING THE AFTERNOONS AND EVENINGS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ370-071145- /O.NEW.KMFR.SE.W.0039.160506T2237Z-160507T1800Z/ /O.EXT.KMFR.SC.Y.0054.000000T0000Z-160508T0600Z/ /O.EXB.KMFR.SW.Y.0056.160507T0600Z-160508T0600Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 337 PM PDT FRI MAY 6 2016 ...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 11 AM PDT SATURDAY... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM PDT SATURDAY... * WINDS...NORTH 20 TO 30 KT THIS WITH GUSTS UP TO 35 KT THROUGH SATURDAY EVENING...AND LIKELY THROUGH MONDAY EVENING. * SEAS...CONSISTING PRIMARILY OF SHORT PERIOD WIND DRIVEN WAVES WILL BE STEEP TO VERY STEEP AT 8 TO 11 FEET THROUGH SATURDAY MORNING. SEAS WILL THEN LIKELY REMAIN STEEP AT 7 TO 9 FEET THROUGH MONDAY EVENING. * AREAS AFFECTED AND TIMING...SMALL CRAFT ADVISORY WINDS WILL OCCUR BEYOND 15 NM OFFSHORE AND NEAR CAPE BLANCO WITH SMALL CRAFT ADVISORY SEAS NEAR SHORE. THE STRONGEST WINDS AND STEEPEST SEAS WILL OCCUR DURING THE AFTERNOONS AND EVENINGS THROUGH MONDAY. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ350-071145- /O.EXT.KMFR.SC.Y.0053.000000T0000Z-160508T0600Z/ /O.EXT.KMFR.SW.Y.0056.000000T0000Z-160508T0600Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- 337 PM PDT FRI MAY 6 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM PDT SATURDAY... * WINDS...NORTH 15 TO 25 KT THIS WITH GUSTS UP TO 35 KT THROUGH SATURDAY EVENING...AND LIKELY THROUGH MONDAY EVENING. * SEAS...CONSISTING PRIMARILY OF SHORT PERIOD WIND DRIVEN WAVES....WILL BE STEEP AT 6 TO 9 FEET THROUGH SATURDAY EVENING ...AND LIKELY THROUGH MONDAY EVENING. * AREAS AFFECTED AND TIMING...SMALL CRAFT ADVISORY WINDS WILL OCCUR BEYOND 5 NM OFFSHORE AND NEAR CAPE BLANCO WITH SMALL CRAFT ADVISORY SEAS NEAR SHORE. THE STRONGEST WINDS AND STEEPEST SEAS WILL OCCUR DURING THE AFTERNOONS AND EVENINGS THROUGH MONDAY EVENING. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
1 follow-up statement
293 WHUS76 KMFR 070308 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 808 PM PDT FRI MAY 6 2016 PZZ376-071615- /O.EXT.KMFR.SE.W.0039.000000T0000Z-160507T0600Z/ /O.CON.KMFR.GL.W.0031.000000T0000Z-160508T0600Z/ /O.CON.KMFR.SC.Y.0054.000000T0000Z-160508T0600Z/ /O.CON.KMFR.GL.A.0022.160508T0600Z-160510T0600Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 808 PM PDT FRI MAY 6 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT SATURDAY... ...GALE WATCH IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY EVENING... * WINDS...NORTH 25 TO 35 KT WITH GUSTS UP TO 45 KT THROUGH SATURDAY EVENING. WINDS WILL LIKELY REMAIN STRONG AND MAY REACH GALE FORCE AGAIN IN THE SOUTHERN PORTION OF THE WATERS LATE SUNDAY MORNING THROUGH MONDAY EVENING. * SEAS...CONSISTING PRIMARILY OF SHORT PERIOD WIND DRIVEN WAVES....WILL BE VERY STEEP AT 9 TO 13 FEET THROUGH THIS EVENING THEN 8 TO 11 FEET SATURDAY THROUGH MONDAY EVENING. * AREAS AFFECTED AND TIMING...GALE FORCE WINDS WILL OCCUR MOSTLY SOUTH OF PORT ORFORD WITH NEAR GALES AND HAZARDOUS SEAS IN THE OUTER PORTION. SMALL CRAFT ADVISORY CONDITIONS WILL AFFECT THE REST OF THE ZONE. THE STRONGEST WINDS AND STEEPEST SEAS WILL OCCUR DURING THE AFTERNOONS AND EVENINGS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ370-071615- /O.EXT.KMFR.SE.W.0039.000000T0000Z-160507T0600Z/ /O.CON.KMFR.SC.Y.0054.000000T0000Z-160508T0600Z/ /O.CON.KMFR.SW.Y.0056.160507T0600Z-160508T0600Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 808 PM PDT FRI MAY 6 2016 ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT SATURDAY... * WINDS...NORTH 20 TO 30 KT THIS WITH GUSTS UP TO 35 KT THROUGH SATURDAY EVENING...AND LIKELY THROUGH MONDAY EVENING. * SEAS...CONSISTING PRIMARILY OF SHORT PERIOD WIND DRIVEN WAVES WILL BE STEEP TO VERY STEEP AT 8 TO 11 FEET THROUGH SATURDAY MORNING. SEAS WILL THEN LIKELY REMAIN STEEP AT 7 TO 9 FEET THROUGH MONDAY EVENING. * AREAS AFFECTED AND TIMING...SMALL CRAFT ADVISORY WINDS WILL OCCUR BEYOND 15 NM OFFSHORE AND NEAR CAPE BLANCO WITH SMALL CRAFT ADVISORY SEAS ACROSS THE WATERS. THE STRONGEST WINDS AND STEEPEST SEAS WILL OCCUR DURING THE AFTERNOONS AND EVENINGS THROUGH MONDAY. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ356-071615- /O.CON.KMFR.GL.W.0031.000000T0000Z-160507T0600Z/ /O.CON.KMFR.SE.W.0039.000000T0000Z-160507T0600Z/ /O.CON.KMFR.SC.Y.0053.000000T0000Z-160508T0600Z/ /O.CON.KMFR.SW.Y.0056.000000T0000Z-160508T0600Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 808 PM PDT FRI MAY 6 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT SATURDAY... * WINDS...NORTH 20 TO 35 KT WITH GUSTS UP TO 40 KT THROUGH THIS EVENING. WINDS WILL THEN REACH 15 TO 25 KT THROUGH SATURDAY EVENING...AND LIKELY THROUGH MONDAY EVENING. * SEAS...CONSISTING PRIMARILY OF SHORT PERIOD WIND DRIVEN WAVES WILL BE STEEP TO VERY STEEP AT 6 TO 11 FEET THROUGH SATURDAY EVENING...AND LIKELY THROUGH MONDAY EVENING. * AREAS AFFECTED AND TIMING...GALE FORCE WINDS WILL OCCUR MOSTLY BEYOND 5 NM OF THE COAST FROM GOLD BEACH SOUTH...WITH SMALL CRAFT ADVISORY WINDS AND SEAS OVER THE REST OF THE ZONE. THE STRONGEST WINDS AND STEEPEST SEAS WILL OCCUR IN THE OUTER PORTION OF THE WATERS AND NEAR CAPE BLANCO DURING THE AFTERNOONS AND EVENINGS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ350-071615- /O.CON.KMFR.SC.Y.0053.000000T0000Z-160508T0600Z/ /O.CON.KMFR.SW.Y.0056.000000T0000Z-160508T0600Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- 808 PM PDT FRI MAY 6 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT SATURDAY... * WINDS...NORTH 15 TO 25 KT THIS WITH GUSTS UP TO 35 KT THROUGH SATURDAY EVENING...AND LIKELY THROUGH MONDAY EVENING. * SEAS...CONSISTING PRIMARILY OF SHORT PERIOD WIND DRIVEN WAVES....WILL BE STEEP AT 6 TO 9 FEET THROUGH SATURDAY EVENING AND ...LIKELY THROUGH MONDAY EVENING. * AREAS AFFECTED AND TIMING...SMALL CRAFT ADVISORY WINDS WILL OCCUR BEYOND 5 NM OFFSHORE AND NEAR CAPE BLANCO WITH SMALL CRAFT ADVISORY SEAS NEAR SHORE. THE STRONGEST WINDS AND STEEPEST SEAS WILL OCCUR DURING THE AFTERNOONS AND EVENINGS THROUGH MONDAY EVENING. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
What forecasters said that day
The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this hazardous seas warning went out at May 6, 3:14 PM PDT, 23 minutes earlier.
Area forecast discussion, May 6, 3:14 PM PDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
314 PM PDT FRI MAY 6 2016
.SHORT TERM...TODAY THROUGH SATURDAY NIGHT...
HIGH CLOUDS FROM CONVECTION ACROSS NEVADA THIS MORNING HAVE
OVERSPREAD MUCH OF THE AREA THIS AFTERNOON. WHILE THIS HAS LIMITED
SURFACE HEATING SOME TODAY, SOME SHOWERS AND THUNDERSTORMS HAVE
DEVELOPED ACROSS PORTIONS OF LAKE, MODOC, AND SISKIYOU COUNTIES.
THUS FAR, SOME ONE HOUR RAINFALL AMOUNTS OF 0.20 TO 0.30" HAVE
BEEN OBSERVED WITH THESE CELLS IN MODOC AND SISKIYOU COUNTIES.
WITH STORMS MOVING SOUTHWEST AROUND 30 MPH SOME GUSTY WINDS ARE
POSSIBLE. HOWEVER, AT THIS TIME NONE OF THE ACTIVITY IS
THREATENING TO REACH SEVERE THRESHOLDS OVER THE NEXT HOUR.
WHAT APPEARS TO A BIT OF A CONCERN AS WE HEAD THROUGH THE
AFTERNOON INTO THE EVENING IS THE POSSIBILITY OF TRAINING SHOWER
AND THUNDERSTORM ACTIVITY ACROSS SOME OF THESE SAME AREAS. ALSO,
EXTENSIVE HEAVIER SHOWERS AND THUNDERSTORMS ACROSS NORTHERN
NEVADA ARE LIKELY TO BRING AN EXTENSIVE AREA OF RAINFALL ACROSS
THE SOUTHEAST SIDE THIS EVENING, PROBABLY IN EXCESS OF A HALF OF AN
INCH ACROSS MUCH OF MODOC COUNTY. THUS, THE PRIMARY CONCERN
THROUGH THIS EVENING WILL BE URBAN AND SMALL STREAM FLOODING,
POSSIBLE FLOODING ON AND NEAR BURN SCAR AREAS FROM RECENT YEARS,
AND, SHOULD THIS HEAVY RAIN STALL OVER SNOWPACK AREAS, MORE
EXTENSIVE FLOODING WILL BE POSSIBLE. WHILE SEVERE WIND AND HAIL IS
STILL A THREAT THROUGH THE EVENING SUSPECT IT WILL BE ISOLATED AT
MOST DUE TO THE FACT THAT SHORTWAVE ENERGY AND SURFACE DYNAMICS
TO SUPPORT IT ARE FAIRLY WEAK. 500MB TEMPERATURES ARE GENERALLY
WARMING THIS AFTERNOON AND EVENING. HAVE USED THE HRRR FOR MANY
OF THE FORECAST REFINEMENTS TODAY, BUT HAVE ALSO ADJUSTED THAT AS
OBSERVED CONDITIONS ARE A BIT DIFFERENT.
FOR THE WEST SIDE THERE IS STILL SOME THREAT OF SHOWERS AND
ISOLATED THUNDERSTORMS, ALBEIT LESS THAN THE EAST SIDE AND
NORTHERN CALIFORNIA, AS THE DYNAMICS ARE NOT AS FAVORABLE.
TONIGHT THROUGH SATURDAY SHOWER AND THUNDERSTORM ACTIVITY WILL
WEAKEN AND THEN RE-FIRE AGAIN. HOWEVER, INSTABILITY IS LESSER
TOMORROW AS THE UPPER LEVEL LOW WILL BE FURTHER SOUTH AND EAST.
THIS WILL BE PARTIALLY COUNTERACTED BY INCREASED SURFACE HEATING
DUE TO LESS CLOUD COVER. WHILE MOST GUIDANCE KEEPS SHOWERS AND
STORMS EAST OF THE CASCADES, THE SREF AND NAM12 DO SUPPORT SOME
POTENTIAL ALONG AND NEAR THE CASCADES. LOCALIZED HEAVY RAINFALL
WILL STILL BE OF SOME CONCERN AS PWATS WILL BE 0.75" TO JUST OVER
1 INCH- SIMILAR TO TODAY. BTL
.LONG TERM...SUNDAY THROUGH FRIDAY...
THE UPPER LOW WILL CONTINUE TO SLOWLY MOVE INTO THE FOUR CORNERS
SUNDAY MORNING AND AN UPPER RIDGE WILL NOSE IN FROM THE WEST, BUT
THEN WILL RETREAT WESTWARD SUNDAY AFTERNOON AS A SHORTWAVE MOVES
SOUTHEAST INTO EASTERN WASHINGTON. AT THE SURFACE A WEAK FRONT
WILL MOVE THROUGH THE NORTHWEST PART OF THE REGION EARLY SUNDAY
MORNING INCREASING THE ONSHORE FLOW. THE MARINE LATER COULD
THICKEN ENOUGH TO WARRANT A SLIGHT CHANCE OF LIGHT RAIN OR DRIZZLE
MAINLY NORTH OF THE UMPQUA DIVIDE. COULD NOT RULE OUT A SLIGHT
CHANCE IN PARTS OF THE ILLINOIS VALLEY, GRANTS PASS AND THE NORTH
END OF THE ROGUE VALLEY. ELSEWHERE IT WILL REMAIN DRY. ANOTHER
SHORTWAVE WILL MOVE INTO EASTERN WASHINGTON AND NORTHEAST OREGON
ON MONDAY, BUT THE TRACK IS NOT FAVORABLE FOR PRECIPITATION, SO IT
WILL REMAIN DRY. AN UPPER RIDGE WILL BUILD OFF THE COAST TUESDAY
WITH A THERMAL TROUGH DEVELOPING AT THE COAST. THE MODELS DIFFER
WITH THE DETAILS AFTER TUESDAY, BUT CONDITIONS ARE EXPECTED TO
REMAIN DRY WITH ABOVE NORMAL TEMPERATURES IN THE AFTERNOON.
THEREFORE, FORECAST HIGH TEMPERATURES WERE INCREASED FOR THE
TUESDAY THROUGH THURSDAY TIME PERIOD. THE MODELS SHOW AN UPPER LOW
MOVING TOWARDS THE CALIFORNIA COAST LATE NEXT WEEK WHICH COULD
BRING INCREASING MOISTURE AND INSTABILITY, BUT IT'S STILL A WAYS
OUT AND THE DETAILS ARE LIKELY TO CHANGE. FOR NOW WE'LL KEEP IT
DRY WITH ABOVE NORMAL TEMPERATURES. -PETRUCELLI
&&
.AVIATION...FOR THE 06/18Z TAF CYCLE...THE MAIN CONCERN INTO THIS
EVENING WILL BE ISOLATED TO SCATTERED THUNDERSTORMS. ANY STORMS WILL
BE CAPABLE OF PRODUCING MVFR AND OCCASIONAL IFR CIGS, VERY HEAVY
RAIN, SMALL HAIL AND GUSTY OUTFLOW WINDS. SHOWERS AND
THUNDERSTORMS WILL START OUT ISOLATED EARLY THIS AFTERNOON, THEN
WILL BECOME MORE NUMEROUS FROM LATE THIS AFTERNOON INTO THIS
EVENING WITH A GENERAL MOVEMENT FROM EAST TO WEST, THEN NORTHEAST
TO SOUTHWEST TOWARDS THIS EVENING. THE GREATEST THREAT FOR
THUNDERSTORMS IS FROM THE CASCADES/SISKIYOUS EAST, BUT STORMS MAY
ADVANCE AS FAR WEST AS JACKSON COUNTY (INCLUDING KMFR) LATE THIS
AFTERNOON. SHOWERS AND STORMS DIMINISH LATE THIS EVENING WITH VFR
CONDITIONS EXPECTED, EXCEPT FOR THE COAST WHERE MVFR AND LOCAL IFR
CIGS WILL DEVELOP EARLY THIS EVENING AND CONTINUE INTO SATURDAY
MORNING. -PETRUCELLI
&&
.MARINE...UPDATED 500 AM PDT FRI 6 MAY 2016...FEW CHANGES WERE MADE
TO THE MARINE FORECAST THIS MORNING. NORTH WINDS WILL INCREASE AGAIN
THIS AFTERNOON AND CONTINUE INTO THE EVENING. THIS TREND OF STRONG
NORTH WINDS/STEEP SEAS IN THE AFTERNOON/EVENINGS AND LULLS AT NIGHT
WILL LIKELY CONTINUE THROUGH THE WEEKEND. A GALE WARNING REMAINS IN
EFFECT THROUGH THIS EVENING OVER THE SOUTHERN WATERS WITH SMALL
CRAFT ADVISORIES ELSEWHERE. MODELS HAVE MAINTAINED THE POTENTIAL FOR
GALES OVER THE WEEKEND AND GALE WATCHES REMAIN IN EFFECT. THESE WILL
LIKELY BE UPGRADED LATER TODAY. -WRIGHT
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...FLASH FLOOD WATCH UNTIL 11 PM PDT THIS EVENING FOR ORZ030-031.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 11 PM PDT THIS
EVENING FOR ORZ022.
CA...FLASH FLOOD WATCH UNTIL 11 PM PDT THIS EVENING FOR CAZ080>085.
PACIFIC COASTAL WATERS...
- SMALL CRAFT ADVISORY UNTIL 11 PM PDT THIS EVENING FOR
PZZ350-356-370-376.
- SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 11 PM PDT THIS
EVENING FOR PZZ350-356-370.
- GALE WARNING UNTIL 11 PM PDT THIS EVENING FOR PZZ356-376.
- GALE WATCH FROM SATURDAY MORNING THROUGH SUNDAY EVENING FOR
PZZ376.
BTL/MAP/DWThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 5:04 PM PDT | Special Weather Statement | MFR | Siskiyou | 41 min |
Nearby
Hazardous Seas Warnings in Oregon, 2016Every hazardous seas warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.